chemo side effects and neuropathy stinks

Hello all!
We’ve been going hard for the last 2 wks and I’ve not been updating very well. I’m sorry for that.
The last 2 wks Judah has been receiving a partial chemo treatment. It is totally normal and part of this first 10 wk run. He had 4 wks of both drugs and these last 2 wks have been only 1 drug, vinchristine. This week he will go back to both drugs for 4 more wks.
Honestly, these 2 wks on vinchristine have felt like a break from chemo because the nausea, vomiting, and irritability have been pretty much absent (barring a few instances). The only thing we really notice was his balance was really off. I mean REALLy off. He has fallen a lot so he is covered from head to toe in bruises.
So today at PT Julie did her normal feet/leg stretching and did a test to see if he could feel her touching toes/arch/heels and he could on some and couldn’t on some. In watching him walk, climb, etc she said she thinks it could be neuropathy/foot drop. It could also be that his muscles are still redeveloping. Or it could be that where his tumor is located, in the brainstem, it could be causing balance issues too. So we aren’t sure.
One of the most common side effects of vinchristine is neuropathy. We didn’t put 2 and 2 together that the off balance could be neuropathy. We thought neuropathy was painful…we are new to this. The one good thing is this mess is that he isn’t experiencing any pain with the neuropathy!
Before we started chemo, Dr. Espenshade said that if the neuropathy got bad and foot drop was a more common side effect we would have to switch regiments. We don’t know what that looks like. We don’t know of this foot drop is the beginning of a “more common” or just a side effect. We don’t know if its something to be concerned about or just part of the chemo deal. So we will talk to oncology and PT and watch and see what the next step is to get him in a better, safer walking place while killing this cancer!

http://youtu.be/pTA3VJzX1uE

http://youtu.be/HyzE0-TdInc

Please be in prayer for:
-Clear direction with chemo regiment and side effects
-Explanation of neuropathy/foot drop and whether it will be permanent
-If permanent, what does that look like for Judah
-Continued no pain with neuropathy and little to no side effects as we go back to both drugs this wk
-Better balance for Judah in everyday activities like walking, running, jumping, climbing stairs, and riding Stridor bike
-MRI (9/18) shows no growth and/or shrinkage of the tumor

Thank you all!
Resting between His shoulders-
The Thacker Family

Please follow and like us:

Leave a Reply

Your email address will not be published. Required fields are marked *